Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spaces with coarser minimal Hausdorff topologies


Authors: Jack Porter and Johannes Vermeer
Journal: Trans. Amer. Math. Soc. 289 (1985), 59-71
MSC: Primary 54D25; Secondary 54D30, 54D35
DOI: https://doi.org/10.1090/S0002-9947-1985-0779052-1
MathSciNet review: 779052
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A technique is developed, using $ H$-closed extensions, for determining when certain Hausdorff spaces are Katetov, i.e., have a coarser minimal Hausdorff topology. Our technique works for Čech-complete Lindelöf spaces, complete metrizable spaces, and many other spaces. Also, a number of interesting examples are presented; the most striking is an example of a Katetov space whose semiregularization is not Katetov.


References [Enhancements On Off] (What's this?)

  • [BPS] M. P. Berri, J. R. Porter and R. M. Stephenson, Jr., A survey of minimal topological spaces, General Topology and its Relations to Modern Analysis and Algebra, III (Proc. Conf. Kanpur, 1968), Academia, Prague, 1971, pp. 93-114. MR 0278254 (43:3985)
  • [BL] A. Blasczyk and U. Lorek, A classification of $ H$-closed extensions, Colloq. Math. 39 (1978), 29-33. MR 507259 (80a:54016)
  • [B] N. Bourbaki, Espaces minimaux et espaces complètement sèparès, C. R. Acad. Sci. Paris 212 (1941), 215-218. MR 0005322 (3:136f)
  • [DP $ _{\mathbf{1}}$] R. F. Dickman, Jr., and J. R. Porter, $ \Theta $-closed subsets of Hausdorff spaces, Pacific J. Math. 59 (1975), 407-415. MR 0388341 (52:9178)
  • [DP $ _{\mathbf{2}}$] A. Dow and J. R. Porter, Cardinalities of $ H$-closed spaces, Topology Proc. 7 (1982), 27-50. MR 696618 (85a:54003)
  • [D] J. Dugundji, Topology, Allyn & Bacon, Boston, Mass., 1967. MR 0478089 (57:17581)
  • [E] R. Engelking, General topology, Polish Scientific Publishers, Warszawa, 1977. MR 0500780 (58:18316b)
  • [F] S. Fomin, Extensions of topological spaces, Ann. of Math. (2) 44 (1943), 471-480. MR 0008686 (5:45g)
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand Reinhold, New York, 1960. MR 0116199 (22:6994)
  • [G] A. A. Gryzlov, On Katetov spaces, Soviet Math. (Iz. VUZ) 91 (1975), 14-18.
  • [He] H. Herrlich, $ {T_\nu }$-Abgeschlossenheit und $ {T_\nu }$-Minimalität, Math. Z. 88 (1965), 285-294. MR 0184191 (32:1664)
  • [Ho $ _{\mathbf{1}}$] T. Hoshina, Countable-points compactifications for metric spaces, Fund. Math. 103 (1979), 123-132. MR 543874 (80j:54019)
  • [Ho $ _{\mathbf{2}}$] -, Countable-points compactifications of product spaces, Tsukuba J. Math. 6 (1982), 231-236. MR 705116 (85d:54028)
  • [K] M. Katetov, On mappings of countable spaces, Colloq. Math. 2 (1948), 30-33. MR 0039988 (12:627a)
  • [Pa] A. Parhomenko, On one-to-one continuous functions, Mat. Sb. 5 (1939), 197-210.
  • [Po] J. R. Porter, Lattices of $ H$-closed extensions, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 22 (1974), 831-837. MR 0355964 (50:8437)
  • [PV $ _{\mathbf{1}}$] J. R. Porter and C. Votaw, $ H$-closed extensions. I, General Topology Appl. 3 (1973), 211-224. MR 0326659 (48:5002)
  • [PV $ _{\mathbf{2}}$] -, $ H$-closed extensions. II, Trans. Amer. Math. Soc. 202 (1975), 193-209. MR 0365493 (51:1745)
  • [Py] E. G. Pytkeev, Upper bounds of topologies, Math. Notes 20 (1976), 831-837. MR 0428237 (55:1262)
  • [R] L. Rudolf, Minimal Hausdorff spaces are pseudo-quotient images of compact Hausdorff ones, Colloq. Math. Soc. János Bolyai 8, Topics in Topology, Keszthely, Hungary, 1972, pp. 563-567. MR 0355947 (50:8420)
  • [S] D. P. Strauss, Extremally disconnected spaces, Proc. Amer. Math. Soc. 18 (1967), 305-309. MR 0210066 (35:961)
  • [V $ _{\mathbf{1}}$] J. Vermeer, Expansions of $ H$-closed spaces, Doctoral Dissertation, Free University, Amsterdam, 1983.
  • [V $ _{\mathbf{2}}$] -, Closed subspaces of $ H$-closed spaces, Pacific J. Math. 118 (1985).
  • [VW] J. Vermeer and E. Wattel, Projective elements in categories with perfect $ \Theta $-continuous maps, Canad. J. Math. 23 (1981), 872-884.
  • [Wh] G. T. Whyburn, Directed families of sets and closedness of functions, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 688-692. MR 0182953 (32:435)
  • [Wo] R. G. Woods, A survey of absolutes of topological spaces, Top. Structures II, Math. Centre Tracts no. 116, Math. Centrum, Amsterdam, 1979, pp. 323-362. MR 565852 (81d:54019)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D25, 54D30, 54D35

Retrieve articles in all journals with MSC: 54D25, 54D30, 54D35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0779052-1
Keywords: Katetov spaces, minimal Hausdorff spaces, $ H$-closed extensions, absolutes
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society